pred. side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

peverroad
Regular Member


Date Joined Nov 2008
Total Posts : 28
   Posted 12/2/2008 8:56 PM (GMT -6)   
Man I really hate pred.  But i was wondering what kind of side effects it has on people.  I have been on for 2 1/2 weeks at 40 mg and i have gained 10 lbs.  And a total B. to everyone.  I know i am making irresponsibily desicisons on money and that is my biggest issue.  I don't know if that could have anything to do with it.  I don't think the pred is helping with the uc.  But i don't like the side effects and i don't know if i am using that as an excuss.  My joints ache.  I just feel really bad cause i wasted almost 200 dollars on crap and now christmas is going to suffer because of it and my wonderful DH even cashed in a week of his vacation so we can have christmas.  I just didn't care when i went shopping.  Usually i am very good and try to save money and i just went off the deep end and then didn't even care about it.  Just wondering what anyone thinks. 

FitWithUC
Regular Member


Date Joined Nov 2008
Total Posts : 64
   Posted 12/2/2008 10:03 PM (GMT -6)   
Pred really sucks I've been on your dose for the same time, about 2 1/2 weeks now, I'm starting to get some acne and my joints ache too, I'm also a bit moody sometimes. I've been wasting money on crap too but I always do that, lol, the wonders of ebay and having free time @ Internet.
Peter, 21. Puerto Rico
DX: Ulcerative Colitis as of 06/05
Remissions: Remission: 01/06 till 10/08
Current Treament: Asacol 2400 MG 2X daily, Rowassa nightly, 1MG Folic Acid, 40 MG Prednisone, Remicade, New ChapterĀ® Multivitamin, New ChapterĀ® All-Flora Probiotics, Dolomite Calcium Supplement
Status: Flare!!!!!!!!


yuckygut
Regular Member


Date Joined Feb 2008
Total Posts : 214
   Posted 12/3/2008 1:12 AM (GMT -6)   
Sometimes I would get on a high with my prednisone, and stay up all night watching movies, etc, but I never had gone on a spending spree, but I wouldnt be surprised if spending too much money while on prednisone isnt listed, (along with hundreds of other goofy things I have done while on steroids), in the side effects of prednisone. In the end, I think you can blame most anything on prednisone.

peverroad, I do hope you can still have a good Christmas.

-------------------------------------------------

yuckygut

diagnosed 1998

now off prednisone and colazal

drink 1 Haldi daily to remain in remission

Scarlet504
Regular Member


Date Joined Oct 2008
Total Posts : 192
   Posted 12/3/2008 9:06 AM (GMT -6)   
I'm on Prednisone since 9 weeks (first time, started at 40 mg) and today I try to taper down to 5 mg after being on 15 mg and 10 mg a long time. Anyway, I never had any weight gain from the Prednisone or the munchies or ravenous hunger like most people report - I know, I am lucky! The worst side effects that I had so far are anxiety and/or horrendous nervousness, mood swings (yes, being a total B about things and always ready to kick something with anger!), insomnia, tremor and trembling (still have that), heart palpitations at time, nausea and I lost lots of hair (although I should say that my hair thinned out, because I cannot find lost hair - not in the brush or in the shower, my hair just got very thin!). Since a week or so, I see signs of mild acne on my face and neck and oh! Not to forget, I have the moon face and the buffalo hump! But yeah, being on 40 mg down to 25 mg was the worst regarding the mood swings, insomnia and the anxiety. Once I hit 10 mg, I felt much better, although I don't know what the funny tremor and trembling is about (mainly in the morning BEFORE taking my fix of Pred).

I am on 6-MP now for the second day, so I just started it. I am nervous about it and regarding the Prednisone I have to say that it didn't do the trick for me as I expected. Maybe I expected too much since it was my first time use and my flare was severe with 30 + bloody BMs. I wouldn't wanna take it again for moderate flares ever again, because for me it just wasn't that great.

Hang on in there - the side effects will get milder with lower dosages!
Pancolitis since 3/1997
Worst flare of my life since 8/2008, finally showing improvement!!
 
Meds (as in 11/2008)
10 x Asacol a day
40 30 25 20 15 10 mg Prednisone
Align
Flintstones Complete Vitamins
Cortenema
Rowasa


Limeycricketlover
Regular Member


Date Joined Oct 2008
Total Posts : 67
   Posted 12/3/2008 2:55 PM (GMT -6)   
Sympathise 100%! Side effects of pred for me: elevated pulse (around 100), tinnitus (esp when lying down!), foul moods (anger!), insane bursts of enegy, shaking / trembling, sleep disturbance, almost irresistable hunger, thirst, peeing (lots!), absent-mindedness. Sometimes, I can count my pulse (which becomes irregular) just by lying on my stomach or from my head resting on the pillow. Seems to be when on 20mg and above for any period of time. Does seem to firm up the stools, remove most of the urgency, and get the bm count down, though! Can't wait to cut down the dose down again in a couple of days. I put on around 20 pounds on my first round of steroids, only to go straight back on the pred. Have managed to lose 5 pounds over last 3 weeks, but it's darn hard while on the steroids. Does anyone else have the munchies where fruit just doesn't put a dent in the hunger? I seem to crave savoury, salty foods.

I'm prone to daft spending from time to time. To counter it, I leave my plastic at home (unless I've planned a particular purchase over time), and only take whatever cash I can afford to "lose" when I go shopping. Maybe this would help for you as well?

Does anyone know if some of the weight gain might be due to water retention?
UC - diagnosed Sep 2008 - Not seen GI since then...
Omeprazole 2 x 20mg
Prednisolone 5mg
Calcium (Adcal-D3) 3000mg
Mesalazine 8 x 500mg
Mesalazine foam enema
Multivitamins x 2
Omega 3
Probiotic (acidophilus)
Ferrous Sulphate 3 x 200mg

Unable to tolerate Paracetamol

Foods for me to avoid:
Any types of green leaf - big time.


Scarlet504
Regular Member


Date Joined Oct 2008
Total Posts : 192
   Posted 12/3/2008 3:28 PM (GMT -6)   
Limeycricketlover,
 
in order to retain water, you need sodium. So watch your sodium intake carefully to keep the water rentention as low as possible!
 
I didn't gain weight from the Prednisone (ok ... a lil bit over Thanksgiving, but that has nothing to do with the Pred tongue ), but I have cravings ... which I don't give in. I learnt to ignore the cravings last year when I quit smoking and feared to gain tons of weight! But if I do crave, I crave hearty and salty foods like french fries, chicken sandwiches, lots of ketchup on top of almost everything, gravy, everything with melted cheese and carbs! Crazy for noodles and bread.
 
You mentioned increased pulse/heart beat. I have that too (sometimes palpitations and it feels as if my heart is skipping a beat), but I am not sure if that's from the Pred or from anxiety and nervousness. I got worse since I started the 6-MP, but it could also be that I am nervous about taking 6-MP and anticipating bad side effects (I know, I shouldn't borrow sorrow, I am a worry wart, I try to change)!
Pancolitis since 3/1997
Worst flare of my life since 8/2008, finally showing improvement!!
 
Meds
10 x Asacol a day
40 30 25 20 15 10 5 mg Prednisone
75mg 6-MP
Align
Flintstones Complete Vitamins
Cortenema
Rowasa


wantstogetbetter
New Member


Date Joined Nov 2008
Total Posts : 10
   Posted 12/3/2008 4:35 PM (GMT -6)   
I am lucky in that my main side effect with prednisone has been weight gain, and as someone who is naturally thin and who loses too much weight with a flare, that isn't bad for me.

I have felt impulsive (such as not being able to sit still and spending too much money as well), manic (as if I could get by on 5 hours/sleep a night) and have gotten extremely hungry. This can be bothersome also because the tendency is to make poor dietary choices, which makes it hard to stay in remission when it is time to taper off. Also, I have noticed a big decline in sex drive (I am male). These haven't been that bad for me.

It is a good thing that I have not had serious side effects because that is the only thing that works for me either, and it does work really well.

Post Edited (wantstogetbetter) : 12/3/2008 3:38:49 PM (GMT-7)


fargman
Regular Member


Date Joined Dec 2008
Total Posts : 74
   Posted 12/3/2008 7:41 PM (GMT -6)   
I once gained 40 pounds on pred. because my appetite was out of control. But now everytime I go on it (on 40mg now), I lose weight. This is due to the fact that I double my excercise and watch my diet closely during this time.

Can't do anything about the mood swings though. I just have to warn everyone around me that it's nothing personal. Insomnia is another lovely one that I'm hating.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 1:28 PM (GMT -6)
There are a total of 2,974,536 posts in 326,186 threads.
View Active Threads


Who's Online
This forum has 161253 registered members. Please welcome our newest member, A_Warrior's Queen.
404 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, Foo223, mattamx, lymenc4, steve55777, holo100, hrpufnstuf, DJBearGuy, LJohn23, RunJerRun, F8, U.C.Me?, TheJay